dr norm and ckgmd

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/1/2005 3:37 PM (GMT -7)   
Where are you guys....?????

Norm1
Regular Member


Date Joined Jul 2005
Total Posts : 326
   Posted 11/1/2005 9:23 PM (GMT -7)   
Hi Hearty,
I am here. How are you feeling?

Norm

dmomhere
Veteran Member


Date Joined Feb 2005
Total Posts : 936
   Posted 11/2/2005 6:35 AM (GMT -7)   

One down...... tongue

 

Glad to see you back Norm    ! :-) :-) :-) :-) :-)


      ~ Good wishes from Dee~        
 
  I know God won't give me more than
I can handle, but there are times I
wish he didn't trust me so much!


hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/2/2005 1:49 PM (GMT -7)   
Doing pretty good....went to health food store and got some flaxseed and some stuff for the stomach with all these herbs in it. Switched to 2 prilosec 0tc instead of nexium....1 made me miserable....Still hoping to get off 100% though!!

Norm1
Regular Member


Date Joined Jul 2005
Total Posts : 326
   Posted 11/3/2005 10:11 PM (GMT -7)   
Hearty,
What can I do to help. I hate to see you still having trouble with these PPIs. I am not a big fan of all the herbs either. Have you found that these work? You know what my opinion is on this, so I won't bore you to sleep with it.

Norm

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/4/2005 7:05 AM (GMT -7)   
What exactly do I eat? I know you can't give me an exhaustive list but do I just stay away from the simple sugars/carbs and eat cheese, meat, whole grain, vegetables....that sort of thing? Why do you not like the herbs..just a waste of time and money or something else? So far the nexium or prilosec is the only thing that keeps the heartburn away. I still have the fullness in the chest and some of the burping. I just don't have the same bowel movements as before since I am on the ppis. I have this soreness in my right side but have been checked out by docs and tests. Lady in the health food store told me there was a valve on the right side that can close off and cause food to go back up. She said to massage it. Any clue what she is talking about? I hate taking meds daily but truly can't function when the heartburn and other symptoms are full force. It is an unbearable feeling and I am not a wimp when it comes to pain. I am amazed at how this stuff can knock you off your feet. You won't bore me. Please advise away!!!

Norm1
Regular Member


Date Joined Jul 2005
Total Posts : 326
   Posted 11/6/2005 11:27 PM (GMT -7)   
Hearty,
On what to eat, please see my other posts and those of others trying this approach. I am not big on herbs and supplements, because none of them attack the root cause of GERD, gas from microbes feeding on the excess carbs. I can hear you snoring.

Norm

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/7/2005 4:56 PM (GMT -7)   
No snoring here. gas from microbes feeding on carbs.....tell me how antibiotics fit in? I know that is when this mess started with me. 5 rounds of antibiotics...cipro only for a day or two....when the report came back there was no bacteria my doctor let me stop because I was feeling so bad from the drugs.....If something like that caused it.....then the carbs made it worse...why would just going low carb stop it? How do I know when to get off the ppis? If the low carb works, how will I know it is working and not the drugs?

Norm1
Regular Member


Date Joined Jul 2005
Total Posts : 326
   Posted 11/7/2005 9:25 PM (GMT -7)   
Hearty,
I worked on the development of Cipro. This quinolone antibiotic is not effective against anaerobic bacteria, those bacteria that live without oxygen. Our intestines are anaerobic and hence filled with these bacteria. The Cipro would not likey have a huge effect on this population of bacteria, particularly if you were on Cipro for a short time. Perhaps you had some disturbances in gut microflora from other antibiotics you were on at the time. Generally, even when this population is disturbed it eventually goes back to normal after stopping the drug.

Even without ever taking an antibiotic, excess carb consumption will result in large amounts of intestinal gas. Some people can handle this excess gas, some people, like those suffering from GERD and IBS cant and problems ensue. Cutting carbs will dramatically improve this situation. If you serious and you get some guidance on this approach, you should be able (with consultation by your doc) to stop the meds in a couple of days. Some people taper off the PPIs over a week or two, some just stop.

Good luck. I think you should try it.

Norm

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/8/2005 12:33 PM (GMT -7)   
I do too. It is just that when it comes time to eat with my family, I am hard-pressed to find enough low carb to eat.

Yeah...since it was 2 years ago...it seems unlikely it was the antibiotics.

I can always go back on the drugs, right? Thanks for your valuable advice.

Post Edited By Moderator (~Jennifer~) : 11/8/2005 1:19:46 PM (GMT-7)


hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/8/2005 2:05 PM (GMT -7)   
Thanks Jennifer. I guess I understand....and Iguess we can email him, right?
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, February 18, 2018 11:07 AM (GMT -7)
There are a total of 2,930,505 posts in 321,546 threads.
View Active Threads


Who's Online
This forum has 160288 registered members. Please welcome our newest member, Comer6.
389 Guest(s), 10 Registered Member(s) are currently online.  Details
aphysicalwreck, Jerry L., simon71, lazyminimoo, 1000Daisies, hrpufnstuf, chris909, Iem Overit, quincy, Aerose91